help needed

Hi I am new here and are a little confused, I recently had a pulmonary embolism, which the doctors put down to having a broken foot, but after reading things on here I wonder if I could have APS. I am a 54yr old woman and about 2 1/2 yrs ago I had a TIA, I have epilepsy which is under control, I suffer a lot of headaches/migraines, aches and pains in my bones mainly my hips. My daughter keeps telling me that I am going senile as I forget alot of things eg what I am going to say, what I need from the shops (I even write a list but forget that lol) I can forget what to say halfway through a sentence I could carry on. I also keep thinking I am going to have a heart attack as sometimes my heart races faster than Hussain Bolt lol. My sleep pattern well I dont have one I can sleep in the day for a few hours on and off then same at night. I suffered a miscarraige many yrs ago. I am now taking warfrain to try to get my INR level at 2.5 it currently is stuck a 2.1/2.2. I would be grateful if somebody could shed some light on this for me Thankyou Julia xxx sorry I forgot to say that I keep losing my balance alot and just lately have been falling due to this

10 Replies

oldestnewest
  • Hello and welcome.

    What you describe are classic symptoms of APS. If you go to the Hughes Foundation web site there is information that you can look up and also pass on to your GP.

    There are also blogs written by Prof. Hughes that you may find helpful to read.

    Good news that you are on Warfarin which is pretty much the standard treatment for this illness and will hopefully keep you safe.

    Hope this helps keep in touch and let us know how you are doing.

  • Hello and thankyou, I will keep in touch regarding my progress with this Julia xx

  • Hello there and welcome. I'm so glad you have found your way to our friendly site and I do hope we can be of some help to you.

    I have to say that you have just described me almost exactly!! I too had a PE after breaking my ankle and they thought it was to do with that even though they could find no evidence of a DVT! I assume that you are on the warfarin because of the PE and will stay on it for 6 months at which time they will take you off? What is important for you at this point is to be tested but unfortunately as you are on warfarin already you can't have one of the tests - Lupus Anticoagulant. So you need to ask for the aCL (anticardolipin) and anti-beta2 glycoprotein 1 test to be done.

    Can you ask your GP to do these two tests or can you ask her to refer you? Could you tell us where you are located and then perhaps we can point you in the right direction.

    The one thing you do not have to worry about at the moment is your treatment because while you are on warfarin you are being treated correctly for APS but you may need to persuade the Doctors who are looking after you if you do have APS to keep your INR higher than they would otherwise have done which will help to control the migraines and the brain fog. You also may be prescribed Plaquenil which could help with pain and fatigue.

    Please keep us updated with your progress.

  • Hiya thankyou very much for taking the time to reply to me, I live in Sheffield South Yorkshire. I had my weekly INR levels done on tuesday and the nurse phoned me to say that they had dropped from 2.2 last week to 1.7 this week why could this be I have done everything that I have been told to do.

    i feel like a bouncing ball up and down all the time, this was one of the problems I had while in hospital that they couldnt get my INR levels stabel. I am so fed up all want to do is sleep or cry. I had a letter from the hospital this morning with an appointment for the Haemophilia & Thrombosis centre, I thought that I would be on warfarin for 6mths then see the chest doctor and that would be it so why do I have to go here am I worrying about nothing Thanks Julia xxxx

  • I just wrote a whoe response to this and thanks to this wonderful sites technical issues the whole lot got lost!! deep breath.......

    Please try not to worry too much about all of this although I know this is easier said than done and it is human nature to do so.

    It sounds like your local Hospital has a centre that looks after blood disorders of all kinds and that is a good thing so it's good that you are being referred there.

    Perhaps go along to the HSF website and get some suitable articles that you can take along with you to give to the Doctors there that will help you explain the blood tests that you would like to have done and also it will give them an opportunity to explain to you all about APS and or any other condition that they may be looking at as a cause for your symptoms and PE.

    In the meantime be assured that you are on the right treatment and don't worry too much about the fluctuating INR as this can be a bit tricky to start with until it settles down especially with APS. perhaps watch your foods containing Vit K (google) as these will not help to get your INR up to where it should be.

    please keep in touch and let us know how you get on. X

  • Hi there and welcome, you appear to be telling a very familiar tale, do please get it all checked out. On The Hughes Syndrome Foundation, many useful papers you can download and take along to GP/Rheumatlogist as first port of call. Also this has been written about many times and also brought up by Professor Hughes quite frequently.

    ncbi.nlm.nih.gov/pmc/articl...

    Best of luck and please keep in touch so we can see how things are coming along for you,

    Mary F

  • Thankyou for the above xx

  • Hi there,

    It sounds familiar to me also. I was much better after Warfarin. But you must keep it higher just like the two wonderful ladies above have already said.

    Take care

    Kerstin

  • Thankyou xxx

  • Hi i had a pe two years ago.diagnosed with aps.if my inr drops below 2 i feel really tired.hope you feel better soonxx

You may also like...